What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 26, 2:42 PM EST, 3 hours 31 minutes earlier.
Area forecast discussion, Jun 26, 2:42 PM EST, 3 hours 31 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
342 PM EDT Mon Jun 26 2023
.SYNOPSIS...
Isolated to scattered showers and thunderstorms will continue
through the late evening hours. Some storms may become strong to
severe. Showers and storms diminish overnight, but there will be
additional afternoon showers and storms Tuesday as well as
Wednesday. Temperatures will cool down midweek before warming back
up again by the end of the week.
&&
.NEAR TERM /THROUGH TUESDAY NIGHT/...
340 PM Update...
As was the concern earlier, the clearing out west this morning has
helped the environment become unstable enough to support a couple of
severe thunderstorms. A severe thunderstorm watch was issued for the
majority of the region as the risk for strong to severe storms will
continue through the evening hours. While the CAMs have struggled
with everything that has developed today, they do show another batch
of showers and storms moving through this evening. One last wave
will bring another line showers through late this evening, though
some guidance has this line fizzling out shortly after it moves into
the region. Models do hang onto CAPE values of at least 500 J/kg but
shear looks to be weaker than it already is, so the severe potential
will be much lower than this afternoon.
There also remains a potential for isolated flash flooding. The
watch remains for portions of the Southern Tier and all of NEPA and
Catskills. PWATs remain between 1.5 to 1.7 inches. Heavy rainfall
will accompany most storms that do develop. Areas that have been hit
by showers recently could see some hydro issues if hit by multiple
rounds again today.
Isolated showers will be possible overnight, though most will see
dry conditions. Temperatures will be stuck in the 60s overnight, for
a warm, muggy night. Skies may scatter out in some areas, but winds
look strong enough to prevent fog from developing, so it was left
out of the grids for now.
The upper low that has dominated the weather today will slowly move
east Tuesday. A surface occluded front will move through during the
afternoon, though some isolated showers could develop by around
midday ahead of this system. Models are showing some instability
once again, up around 1000 J/kg, but shear will be weak. With these
values, storms may be quick to develop but will also be quick to
dissipate. Gusty winds and even small hail could accompany any
storms that do develop. CAPE profiles on BUFKIT soundings are long,
skinny once again. PWATs will be around 1.5 inches, so there will
also be potential for heavy rain with these storms. Temperatures
will be slightly cooler tomorrow, only climbing into the mid 70s to
low 80s. The line of showers and storms will move out late Tuesday
evening. Isolated showers will be possible behind the main line
during the overnight. Temperatures will be mild once again, only
falling to the upper 50s to low 60s.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
330 PM Update...
A vertically stacked upper level system moves through our region on
Wednesday. This kicks off diurnally driven rain showers for most of
the area with a chance of thunderstorms east of I-81. Storms are not
expected to develop towards the west of our region as CAPE and other
parameters do not support this. Although it is important to note
that any storms that do develop are expected to be mild in nature.
Precipitation chances begin to decrease Wednesday evening with loss
of heating, as well as the upper-level disturbance exiting eastward
out of our area. Northwest flow keeps temperatures cool on Wednesday
with highs ranging from 65-75. Temperatures are expected to cool off
into the 50s overnight. The upper level low stalls over New England
on Thursday, potentially setting off a few residual rain showers
over Central NY. Despite this, soundings are very dry aloft
therefore any rain showers that form are likely to fall apart.
Highs are expected to warm into the mid 70s/low 80s during the
day and fall into the 50s Thursday night.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
330 PM Update...
Long term guidance begins to fall apart during this period as
models differentiate on the timing the previous upper level
moving out. At this time GFS and Canadian-NH models suggest the
upper level low moves out sooner with a brief dry period
following on Friday. EURO model shows the upper level low
lingering around longer with additional rain showers on Friday.
Despite previous model differences on Friday, Saturday and
Sunday appears to be in concurrence with rain showers as the
next system comes in. Lower-end chances of precipitation was
kept in the forecast throughout the weekend as confidence in
timing is low at this time. Temperatures are expected to be
seasonal during the weekend with highs in the upper 70s to low
80s and lows in the upper 50s to low 60s.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
Multiple rounds of scattered showers and thunderstorms are
expected this afternoon and evening. There is high confidence
that there will be showers/storms, but low confidence on timing
at any one terminal. Restrictions will likely fall down to MVFR,
possible lower, if a shower passes directly over a terminal.
Once these showers and storms move out tonight, conditions will
be VFR to start, but ceilings lower to MVFR and Fuel Alt.
Guidance is hinting at IFR at AVP early Tuesday morning, but
confidence was too low to include at this time. By midday, the
low clouds should scatter out and all terminals will be back to
VFR.
Winds will be gusty this afternoon, especially if a storm passes
over a terminal. Winds then calm down overnight and should stay
fairly light through Tuesday morning. Scattered showers develop
again tomorrow but there is low confidence it will be in the
morning.
Outlook...
Tuesday afternoon through Friday...Repetitive pattern, with
occasional restrictions possible in scattered showers and
thunderstorms and fog possible overnight.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...Flood Watch until midnight EDT tonight for PAZ038>040-043-044-
047-048-072.
NY...Flood Watch until midnight EDT tonight for NYZ055>057-062.
&&
SYNOPSIS...BTL
NEAR TERM...BTL
SHORT TERM...ES
LONG TERM...ES
AVIATION...BTLHazardous weather outlook, Jun 26, 12:14 PM EST, 5 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
114 PM EDT Mon Jun 26 2023
NYZ055-056-PAZ038>040-043-044-047-048-072-271715-
Tioga-Broome-Bradford-Susquehanna-Northern Wayne-Wyoming-Lackawanna-
Luzerne-Pike-Southern Wayne-
114 PM EDT Mon Jun 26 2023
...SEVERE THUNDERSTORM WATCH 391 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
Flood Watch.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Thunderstorms producing heavy rain are possible on Tuesday.
Otherwise, hazardous weather is not expected Wednesday through
Sunday.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS.
NYZ057-062-271715-
Delaware-Sullivan-
114 PM EDT Mon Jun 26 2023
...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
This Hazardous Weather Outlook is for central New York.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Thunderstorms producing heavy rain are possible on Tuesday.
Otherwise, hazardous weather is not expected Wednesday through
Sunday.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS.
NYZ009-015>018-022>025-036-037-044-045-271715-
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben-
Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango-
114 PM EDT Mon Jun 26 2023
...SEVERE THUNDERSTORM WATCH 391 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for central New York.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Thunderstorms producing heavy rain are possible on Tuesday.
Otherwise, hazardous weather is not expected Wednesday through
Sunday.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS.
NYZ046-271715-
Otsego-
114 PM EDT Mon Jun 26 2023
This Hazardous Weather Outlook is for central New York.
.DAY ONE...This afternoon and tonight.
There is a threat of severe weather today. Some thunderstorms may
produce damaging winds, hail and heavy rainfall. Be sure to have a
way to receive weather alerts if out and about today.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Thunderstorms producing heavy rain are possible on Tuesday.
Otherwise, hazardous weather is not expected Wednesday through
Sunday.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS.
In the hours before
Special weather statement, Jun 26, 5:17 PM EST, 56 minutes before
Special Weather Statement
National Weather Service Binghamton NY
617 PM EDT Mon Jun 26 2023
NYZ015>017-262245-
Southern Cayuga NY-Seneca NY-Yates NY-
617 PM EDT Mon Jun 26 2023
...A strong thunderstorm will impact portions of southwestern Seneca,
northeastern Yates and west central Cayuga Counties through 645 PM
EDT...
At 616 PM EDT, Doppler radar was tracking a strong thunderstorm over
Caywood, or near Dundee, moving northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Romulus, Starkey, Aurora, Ovid, Interlaken, Dresden, Lodi, Caywood,
Kendaia and Himrod.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central New York.
&&
LAT...LON 4283 7696 4277 7661 4255 7676 4254 7677
4254 7689 4253 7690 4254 7703
TIME...MOT...LOC 2216Z 203DEG 19KT 4257 7690
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
BJGLocal storm report, Jun 26, 5:19 PM EST, 54 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
619 PM EDT Mon Jun 26 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM Tstm Wnd Dmg 3 WSW Mac Dougall 42.78N 76.93W
06/26/2023 Seneca NY 911 Call Center
Tree and wires down on vehicle with
entrapment along East Lake Road. Radar time
estimate. Via county dispatch feed.
&&
DKLocal storm report, Jun 26, 5:36 PM EST, 37 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
636 PM EDT Mon Jun 26 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM Tstm Wnd Dmg 2 W Mac Dougall 42.80N 76.90W
06/26/2023 Seneca NY 911 Call Center
Several reports of trees and wires down west
of Romulous near the eastern shore of Seneca
Lake along East Lake Road and Route 96A.
Radar time estimate. Via county dispatch
feed.
&&
DKSpecial weather statement, Jun 26, 5:40 PM EST, 33 minutes before
Special Weather Statement
National Weather Service Binghamton NY
640 PM EDT Mon Jun 26 2023
PAZ038-262315-
Bradford PA-
640 PM EDT Mon Jun 26 2023
...A strong thunderstorm will impact portions of southwestern
Bradford County through 715 PM EDT...
At 639 PM EDT, Doppler radar was tracking a strong thunderstorm near
Shunk, or near Canton, moving northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Canton, West Franklin, Troy, Springfield, West Burlington, Monroe,
Alba, Burlington, Wetona and Monroeton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
northeastern Pennsylvania.
&&
LAT...LON 4190 7675 4173 7640 4157 7660 4158 7678
4159 7685 4160 7688 4169 7689
TIME...MOT...LOC 2239Z 214DEG 23KT 4158 7680
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
KistnerLocal storm report, Jun 26, 5:48 PM EST, 25 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
648 PM EDT Mon Jun 26 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM Tstm Wnd Gst Elmira Arpt 42.17N 76.90W
06/26/2023 M55 MPH Chemung NY ASOS
&&Special weather statement, Jun 26, 6:01 PM EST, 12 minutes before
Special Weather Statement
National Weather Service Binghamton NY
701 PM EDT Mon Jun 26 2023
NYZ017-262330-
Southern Cayuga NY-
701 PM EDT Mon Jun 26 2023
...A strong thunderstorm will impact portions of southwestern Cayuga
County through 730 PM EDT...
At 701 PM EDT, Doppler radar was tracking a strong thunderstorm over
Ledyard, or 15 miles south of Auburn, moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ledyard, Aurora, Levanna, Venice Center, King Ferry, Casowasco,
Scipio Center, Cascade, Edgewater and Mapleton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central New York.
&&
LAT...LON 4277 7639 4262 7661 4267 7668 4270 7673
4271 7673 4275 7674 4289 7660
TIME...MOT...LOC 2301Z 216DEG 25KT 4271 7662
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
KL